Update and Questions

Hi folks

I've been away from the forum for quite some time. I had started the CAPi protocol in Nov 2010. I had been struggling with upset stomach and diarrhea and difficulty digesting any food besides meat and sweet potatoes. After having significant improvements since Jan 2011, I was really struggling with staying on the protocol with lots of nausea and irritability. I had to stop the tx protocol. For quite a few months after stopping, I was really fatigued and tired easily and just unmotivated for anything. Last few months energy levels have been somewhat better and I continue to have mental clarity. Unfortunately, my stomach has not recovered from all the Abxi. However, I am noticing significant myalgia coming back when I try to exercise and am wondering if I should restart the CAP. I am also wondering if I should do the intermittent protocol instead of the full CAPwhich might be better for my stomach.

 

Any thoughts or advice? I'd really appreciate any input y'all might have. Also, if you recommend the intermittent protocol, can you tell me what the details are?

 

thanks a lot.

bfr 

Comments

Hi,The others make totally

Hi,

The others make totally valid points - there are many reasons for stomach upset whilst on abxi. For me, a total imbalance of intestinal flora has resulted in me having to cease abxi and tackle my gut issues. I developed chronic candida and a million food allergies, vomiting, stomach pain etc despite taking 100 billion probiotics daily and following a no-sugar diet.

Like you mentioned, the probiotics didn't do enough to keep the candida at bay whilst I was on all those abx. I am now working at rebalancing my gut flora, which my dr thinks may take a year or so. Like I mentioned, this may not be the cause for you, however problems digesting food was a big issue for me. These are the things that have helped the most (and tha main reason for this post...sorry to yap on about myself!) :-

Problems with digestion can indicate a lack of digestive enzymes and hydrochloric acid. As soon as I started taking a digestive enzyme and a hydrochloric acid tablet with each meal the post-meal nausea immediately subsided.

Did you take any antifungals along with the probiotics? (not at the same time of day though!) you will need to rotate every 3 weeks as fungus are tricky creatures much like cpni and mutate in order to develop resistance. I rotate olive leaf extract, grapefruit seed extract and oil of oregano. I use the liquid form of all as it is stronger - beware, they taste foul! Also, if you decide to try antifungals start at a low dose and increase gradually. I started with the highest dose of oregano oil (which I find the strongest of the lot) and ended up in bed for a week due to die off. 

You can try making water kefir - I have just started. Another member on this site swears by it and I've had some fun getting the process down pat. It provides live probiotics and good bacteria to your gut which helps with digestion and keeping the bad bacteria/fungus in check. Here's the link to her blog:-

http://defeatingms.wordpress.com/water-kefir/<

 

And of course minimising sugar and refined carbohydrates helps a lot too.

 

Like I said, the reason for your stomach problems could be a number of things so I'm not at all suggesting this is it. Just a bit more info to confuse you even more :-p please feel free to pm me or ask any questions you have about products or anything that i might be able to help with.

Good luck...stomach issues are the pits. Don't give up, once you find the answer, I am sure you will start to feel better.

 

 

 

 

 

It is better to believe than to disbelieve; in doing so, it brings everything into the realm of possibility (Einstein)

CFSi/FM (2001); 'probable' MSi; Cpni; EBVi; HHV6; Chronic sinusitis/bronchitis/allergies

 

First, just what was your

First, just what was your protocol?  That might help us sort out what was going on. 

Hate to say it and you don't want to hear it, but -- you obviously weren't ready for intermittent when you quit and it sounds less likely that you are now.  But, first, how much of what were you taking when you stopped?

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

Protocol

Hi Mackintosh

I have no problems with hearing anything as long as it comes from kindness.    Laughing  

I was doing the Wheldon protocol- doxi 100 mg 2ce /day, azithromycin 250 mg MWF, tinii pulses for 5 days a month, along with supps. The probiotics did not seem to help at all. I tried several varieties. 

I pulses pluses 2 with flagyli and 10 with Tini.  

Thanks

R

 

Diagnosed with FMSi 2003. Currently doing CAPi (started 12/1/10), Doxi 100 mg BIDi, Azithro 250 mg 3x week, last Flagyli pulse 1/23/11 for 5 2 days. 1st Tinii pulse (2 tabs 500 mg) on 4/8/11. Following Perfect Health Diet as much as i can.

Intestinal Flora

It sounds like the antibiotics may be wreaking havoc on your gut flora. I'm actually quite curious as to whether other people on the CAPi protocol and those who have finished it have experienced any intestinal issues. A lot of people these days are afraid to take any course of antibiotics to avoid disturbing the delicate balance of their 'microbiome'. I think that the ends justify the means in this case, eradicating Cpni at all costs is worth it. But I wonder what the actual costs of long term antibiotics truly are.

You might want to try using essential oils if you really can't stomach the abxi. Supposedly they don't harm the good flora since we've eaten small doses of them for millions of years. Not sure if that is true but I certainly haven't noticed any stomach issues when using them.

--

Positive Lyme test via IGeneX Western Blot, Cpni probable but unconfirmed by ELISA testing, Babesia also likely.

Buhner and Cowden herbal protocolsi, NACi, Artemisinin, Xylitol, Lactoferrin, other supps, essential oils, sauna

Barefootrunner – Sorry to

Barefootrunner – Sorry to hear your problems.  I’m not sure what your diagnosis is, or whether you had any stomach problems before you started CAPi.   If you have Cpni, it sounds as though you stopped treatment too soon.

Not sure whether this will help you, but I can’t help feeling that some of my stomach/intestinal issues might come from a combination of Cpn being there, and from porphyriai, rather than a direct result of taking  abxi.  That’s certainly the way it seems to be for me.   I’m not sure it is always a result of the effects of the abxi on gut flora.

Hoping you'll find a way forward.

Neuroi symptoms & many health problems from 1989. NACi+all supps(04/11) CAPi(05/11)

I think it was my second or

I think it was my second or third dose of Doxyi that hit me hard.  It was the first that I took on an empty stomach and really intense pain and nausea.  I was driving and perhaps would have thrown up if I was at home.

I agree with Boadicea, if you have had it from early in treatment the challenge of taking the abxi, specifically Doxy or Minoi then you might do as I do.  I take my morning and evening Doxy/orMino with a full meal which includes protein, charbohyrates and particulary fat.  I take the pills halfway into the meals to get food under and over them.   This works for me.  I I forget and wait till after the pills sit on top and can cause nausea.   Some of us are just reactive to the stimulation of these particular medications on our gastic mucosa.

Some folks get away with a full glass of water or some soda crackers or some bread but not me.  Eggs work well in the morning.  I take one soft boiled before abxi and one after and I have no nausea this way.  

Just some thought for you to consider.  I was advised by my Doc to add Betaine HCL with meals, seems I have a low acid stomach situation and this does help as odd as it may seem.  And the methylation supports have helped emensely with my processing of medications in general, I detox them better and they affect my system less adversely.      I also am low in bile salt production.  I take the med substitute Ursodiol but you can get bovine bile salts in the health food store without rx.   This has also helped with detoxification as I have more bile to move toxins out of the liver.   

I have had periods of gastric nausea off and on all my life so I have tendencies and the abx bring those tendencies to the forfront.

Look at the methylation topics under the bookmarks heading for some info and links.

Another thing that sometimes helps is seltzer water and even some tonic water.  And then ther is my old standby Crystalized Ginger, really settles a queezy stomach for me.    Louise

  • CAPi(TiniOnly): 06/07-02/09 for CFSi<
  • MethylationProtocolSupplements: Started08/08
  • Intermtnt CAP: 02/09-02/10
  • Full MethylProtocol & LDNi 02/09
  • Off CAP: 02/10, cont LDN & MethlyProtocol support
  • <